Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 143, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2018, 10:07 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 30, 2018, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WUUS53 KEAX 010307
SVREAX
KSC091-103-209-010345-
/O.NEW.KEAX.SV.W.0143.180701T0307Z-180701T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1007 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Wyandotte County in northeastern Kansas...
Leavenworth County in northeastern Kansas...
Western Johnson County in east central Kansas...
* Until 1045 PM CDT.
* At 1007 PM CDT, a severe thunderstorm was located near
Williamstown, or 8 miles south of Oskaloosa, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Gardner, Lansing, Bonner
Springs, De Soto, Tonganoxie, Basehor, Edwardsville, Edgerton,
Kansas City, Linwood, Easton, Reno, Fairmount, Fort Leavenworth,
Clare and Maywood.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 35 in Kansas between mile markers 205 and 218.
Interstate 435 between mile markers 7 and 18.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9518 3942 9497 3934 9490 3929 9490
3926 9483 3921 9483 3921 9479 3880 9478
3874 9505 3875 9506 3898 9506 3899 9508
3896 9509 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0307Z 213DEG 43KT 3910 9527
HAIL...<.75IN
WIND...60MPH
$$
Blair3 follow-up statements
872
WWUS53 KEAX 010326
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1026 PM CDT SAT JUN 30 2018
KSC091-103-209-010345-
/O.CON.KEAX.SV.W.0143.000000T0000Z-180701T0345Z/
Wyandotte KS-Leavenworth KS-Johnson KS-
1026 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN WYANDOTTE...LEAVENWORTH AND NORTHWESTERN JOHNSON
COUNTIES...
At 1025 PM CDT, a severe thunderstorm was located near Basehor,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Lansing, Bonner Springs, De
Soto, Tonganoxie, Basehor, Edwardsville, Kansas City, Linwood,
Easton, Reno, Fairmount, Fort Leavenworth, Wolcott, Holliday,
Clearview City and Maywood.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 35 in Kansas between mile markers 218 and 219.
Interstate 435 between mile markers 6 and 18.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9518 3942 9497 3934 9490 3929 9490
3926 9483 3921 9483 3921 9479 3889 9478
3885 9506 3898 9506 3899 9508 3896 9509
3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0325Z 215DEG 42KT 3917 9502
HAIL...<.75IN
WIND...60MPH
$$
Blair958
WWUS53 KEAX 010332
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1032 PM CDT SAT JUN 30 2018
KSC091-010341-
/O.CAN.KEAX.SV.W.0143.000000T0000Z-180701T0345Z/
Johnson KS-
1032 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3942 9518 3942 9497 3934 9490 3929 9490
3926 9483 3921 9483 3921 9479 3904 9479
3906 9487 3898 9492 3900 9492 3900 9493
3898 9497 3900 9502 3897 9504 3913 9518
TIME...MOT...LOC 0331Z 213DEG 43KT 3923 9497
$$
KSC103-209-010345-
/O.CON.KEAX.SV.W.0143.000000T0000Z-180701T0345Z/
Wyandotte KS-Leavenworth KS-
1032 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES...
At 1031 PM CDT, a severe thunderstorm was located near Lansing,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, De Soto, Tonganoxie,
Basehor, Edwardsville, Kansas City, Linwood, Easton, Fairmount, Fort
Leavenworth, Wolcott, Maywood, Lowemont, Jarbalo and Piper.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 435 between mile markers 9 and 18.
Kansas Turnpike between mile markers 212 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9518 3942 9497 3934 9490 3929 9490
3926 9483 3921 9483 3921 9479 3904 9479
3906 9487 3898 9492 3900 9492 3900 9493
3898 9497 3900 9502 3897 9504 3913 9518
TIME...MOT...LOC 0331Z 213DEG 43KT 3923 9497
HAIL...<.75IN
WIND...60MPH
$$
Blair027
WWUS53 KEAX 010343
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1043 PM CDT SAT JUN 30 2018
KSC103-209-010351-
/O.EXP.KEAX.SV.W.0143.000000T0000Z-180701T0345Z/
Wyandotte KS-Leavenworth KS-
1043 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WYANDOTTE AND
LEAVENWORTH COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3942 9518 3942 9497 3934 9490 3929 9490
3926 9483 3921 9483 3921 9479 3904 9479
3906 9487 3898 9492 3900 9492 3900 9493
3898 9497 3900 9502 3897 9504 3913 9518
TIME...MOT...LOC 0341Z 213DEG 43KT 3930 9491
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:06 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 30, 7:06 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 706 PM CDT Sat Jun 30 2018 .Discussion... Issued at 407 PM CDT SAT JUN 30 2018 A few thunderstorms are developing around the KC Metro this afternoon. These pop-up storms will continue through the afternoon. However, the main chance for severe weather will move into northwest Missouri and eastern Kansas this evening. Storms out ahead of a cold front will move into the area this evening into a very unstable environment with 3000-4000J/Kg of MUCAPE. However, shear will be weak. Regardless, a few storms capable of damaging winds and possibly large hail will be possible tonight into the early overnight hours. Storms will then weaken through the overnight as they sink slowly southeast through the remainder of the CWA. By Sunday afternoon the front should be just about through the CWA however, additional strong storms may be possible across the southeastern portion of the forecast area. Fortunately, the heat will be much more manageable Sunday with highs in the mid to upper 80s. High pressure will build into the area on Sunday night and persist over the area through Monday as upper level ridging begins to build back into the region from the eastern CONUS. High Monday will be in the upper 80s to lower 90s. By Wednesday, the upper ridge retrogrades back west to where the ridge axis is directly over the region. This ridge axis remains over the area through Friday keeping hot temperatures over the region from mid-week through the end of the week with highs in the low to mid 90s. By Friday night the upper level ridge retrogrades further to the west leave the local area on the lee side of the ridge. Shortwave rounding the ridge may move into the area providing the chance for a few rounds of storms Friday night through Saturday. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 706 PM CDT SAT JUN 30 2018 The terminals for the next 12 hours will be a bit messy. Currently have thunderstorms bubbling up near the terminals, with possibly two more rounds of activity possible overnight. The next round will likely be between 03z and 06z tonight, as a complex of storms heads northeast from Oklahoma, ahead of another round of storms that may develop with a frontal boundary that will be sagging into northwest Missouri early Sunday. Confidence is not high on these TAFs, so expect many updates as the storm evolution and timing get pinned down. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Cutter
Hazardous weather outlook, Jun 30, 4:33 AM CDT, 17 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 30, 5:08 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE PLATTE CITY 39.34N 94.77W
06/30/2018 E1.00 INCH PLATTE MO AMATEUR RADIO
&&Special weather statement, Jun 30, 5:13 PM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairLocal storm report, Jun 30, 8:14 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL DE SOTO 38.98N 94.96W
06/30/2018 E1.00 INCH JOHNSON KS PUBLIC
&&Local storm report, Jun 30, 8:39 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 NE LINWOOD 39.01N 95.02W
06/30/2018 LEAVENWORTH KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS AN 8 INCH TREE
LIMB DOWN ON KANSAS HIGHWAY 32.
&&Local storm report, Jun 30, 9:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 4 WSW BONNER SPRINGS 39.04N 94.95W
06/30/2018 LEAVENWORTH KS EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN OVER STILLWELL
ROAD.
&&Local storm report, Jun 30, 9:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 5 NNE POTTER 39.49N 95.10W
06/30/2018 ATCHISON KS LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTS WATER OVER SHERMAN
ROAD AT WALNUT CREEK.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 59 min |
| Jun 30, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 67 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| Jun 30, 9:09 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| Jun 30, 10:22 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.